Side Effects Of Leaving Schrizophrenia Drug Sizodon 2 Mg?

Question

Asked by anjalimenon

Side Effects Of Leaving Schrizophrenia Drug Sizodon 2 Mg?

i am 22 female.i have been diagnosed with schrizophrenia and from june 2008 and since then have been taking sizodon 2 mg along with rivotril .5 mg. this has led to excessive weight gain , i now after nearly 11 months want to discontinue it. can u kindly advice me on this? on effects of leaving it? i would be very grateful.

Answer

Hello anjalimenon,

Unfortunately, the side effect of discontinuing SZ medication is the return of the psychosis. Work with your doctor to either change the dose, find another medication that doesn't cause weight gain or as much weight gain. Take other measures, such as starting a moderate exercise routine [good for anyone with SZ, regardless of whether she gained weight from a drug.] Even just doing a half hour of walking three days a week will be a good start as coping skill and mood-booster. Opt for healthful snacks, like a banana, a power bar, a container of yogurt instead of sugary soft drinks.

The weight gain is not your fault, and so many people on these atypicals gain weight that it's a serious health concern. However, I would advise you stay on the medication because the risk of psychosis is too great. I discontinued my medication years ago, promptly relapsed and had to be hospitalized again and placed back on the medication. The more psychotic episodes a person has, the greater the chance she will not regain the level of functioning she had prior to the episode.

Regards,

Christina